Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 12, NWS Omaha, NE

April 21, 200727 counties in Nebraska; 4 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 21, 2007, 4:11 AM CDT for 27 counties in Nebraska; 4 counties in Iowa. It took effect at Apr 21, 2007, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2007, 4:11 AM CDT (09:11 UTC)
In effect from
Apr 21, 2007, 1:00 PM CDT
Expired
Apr 21, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 31 counties

Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 38 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 210911
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
411 AM CDT SAT APR 21 2007

...STRONG SOUTH WINDS EXPECTED TODAY...

.DEEPENING LOW PRESSURE OVER NORTHEAST COLORADO AND HIGH PRESSURE
OVER THE OHIO VALLEY WILL COMBINE TO BRING STRONG SOUTH WINDS TO
MUCH OF THE REGION TODAY.  

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>090-211715-
/O.NEW.KOAX.WI.Y.0012.070421T1800Z-070422T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...
TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH
411 AM CDT SAT APR 21 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 45 MPH BY
THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO EARLY THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO MAKE SURE
GARBAGE CANS AND OUTDOOR FURNITURE IS SECURED.

$$

CHERMOK
3 follow-up statements
000 
WWUS73 KOAX 211501
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1001 AM CDT SAT APR 21 2007

...STRONG SOUTH WINDS EXPECTED TODAY...

.DEEPENING LOW PRESSURE OVER NORTHEAST COLORADO AND HIGH PRESSURE
OVER THE OHIO VALLEY WILL COMBINE TO BRING STRONG SOUTH WINDS TO
MUCH OF THE REGION TODAY.

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>090-212115-
/O.CON.KOAX.WI.Y.0012.070421T1800Z-070422T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...
TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH
1001 AM CDT SAT APR 21 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT THIS EVENING.

PLAN ON SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH
THROUGHOUT THE AFTERNOON AND EARLY EVENING HOURS.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO
MAKE SURE GARBAGE CANS AND OUTDOOR FURNITURE IS SECURED.

$$

NIETFELD
000 
WWUS73 KOAX 212018
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 PM CDT SAT APR 21 2007

...STRONG SOUTH WINDS EXPECTED TO CONTINUE INTO THE EVENING...

.DEEPENING LOW PRESSURE OVER NORTHEAST COLORADO AND HIGH PRESSURE
OVER THE OHIO VALLEY WILL COMBINE TO BRING STRONG SOUTH WINDS TO
MUCH OF THE REGION THROUGH THE EVENING.

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>090-220000-
/O.CON.KOAX.WI.Y.0012.000000T0000Z-070422T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...
TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH
318 PM CDT SAT APR 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO
CONTINUE INTO THE EARLY EVENING HOURS. WINDS WILL SLOWLY BEGIN TO
SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO
MAKE SURE GARBAGE CANS AND OUTDOOR FURNITURE IS SECURED.

$$

GRIFFIS
000 
WWUS73 KOAX 220001
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
701 PM CDT SAT APR 21 2007

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>090-220115-
/O.EXP.KOAX.WI.Y.0012.000000T0000Z-070422T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT...
TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH
701 PM CDT SAT APR 21 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

SOUTHERLY WINDS WILL REMAIN AT 20 TO 30 MPH THIS EVENING WITH
GUSTS UP TO 35 TO 40 MPH IN SOME AREAS. THIS IS JUST BELOW OFFICIAL
WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY THAT WAS PREVIOUSLY
IN EFFECT WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:22 AM CDT, 49 minutes earlier.

Area forecast discussion, Apr 21, 3:22 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 AM CDT SAT APR 21 2007

.DISCUSSION...

EASTERN EDGE OF THE CONVECTION LIFTING NWD ACROSS NORTHERN
NEBRASKA HAD WEAKENED AS IT MOVED ACROSS NWRN CWA EARLY THIS
MORNING WITH THE ACTIVITY EXPECTED TO BE N OF THE CWA BY 12Z. THUS
WILL RUN A DRY FORECAST FOR TODAY. LOW LEVEL JET FEEDING ACTIVITY
AT 07Z WAS 60 KTS PLUS ON AVAILABLE NEBRASKA PROFILERS...ALTHOUGH
WINDS FORECAST TO SUBSIDE THROUGH MIDDAY BEFORE INCREASING AGAIN
BY THIS EVENING. SINCE 850 MB WINDS ARE FORECAST TO BE A BIT
STRONGER THAN YDA...WHICH SAW A FEW LOCATIONS TOUCH WIND ADVSRY
CRITERIA...STRONG MIXING AGAIN TODAY SHOULD BRING EVEN STRONGER
WINDS. THUS...ISSUED A WIND ADVSRY FOR THIS AFTERNOON ALL BUT FAR
SERN ZONES WHERE WINDS WERE JUST A BIT LIGHTER TILL 00Z. WITH LOW
LVL JET CRANKING UP AGAIN TNGT...ADVSRY MAY NEED EXTENDING A BIT
INTO THE EVENING IF SFC DOESN/T COOL ENOUGH PROVIDING A WEAK
INVERSION. ALSO RAISED MOST TEMPS A FEW DEGREES DUE TO MILD START
AND BASED HOW WARM IT GOT YDA. EXPECT CONVECTION TO AGAIN FIRE
THIS AFTN NEAR DRY-LINE WRN NEBRASKA WITH ACTIVITY EXPECTED TO
SHIFT FARTHER EAST BY SUNDAY MORNING. THUS SPREAD LIKELYS OVER
WRN 2/3RDS IN 06Z-12Z PD. ALTHOUGH SURFACE BASED OR MIXED LAYER
CAPE MODEST/WEAK BY 12Z SUN...LOW LEVEL JET WILL BE STRONG AND
UPPER DYNAMICS DECENT AS UPPER LOW SHOULD BE MOVING ACROSS WRN KS
BY THEN. THUS SOME SEVERE THREAT WILL LIKELY CONTINUE INTO SUNDAY
MORNING WRN ZONES...AND POSSIBLY FARTHER EAST SUNDAY MORNING.

WATER VAPOR IMAGERY SHOWED UPPER LOW STARTING TO TURN EWD NEAR
NRN BAJA CALIFORNIA AS OF 08Z...PERHAPS A BIT SLOWER THAN 00Z GFS
BASED ON LATEST RUC INITIALIZATION. HOW FAST UPPER LOW LIFTS OUT
STILL SOMEWHAT IN QUESTION WITH UKMET/ECMWF AND CANADIAN A BIT
SLOWER THAN AMERICAN MODELS. WILL CONTINUE TO LEAN TOWARD A
SLIGHTLY SLOWER SOLUTION...WHICH COULD ALLOW READINGS SUNDAY TO
REACH OR EXCEED 70 AS FAR NW A LNK TO OMA LINE WITH STRONG TO
SEVERE CONVECTION REDEVELOPING...IF IT EVEN SUBSIDES...IN THE AFTN
NEAR AND EAST OF THE MO RIVER. ACTIVITY SHOULD QUICKLY MOVE EWD
THOUGH BY EARLY EVENING WITH A DRY FORECAST THEN THROUGH MON AFTN.

DID INCREASE POPS MONDAY NIGHT INTO THE TUESDAY NIGHT PERIOD AS
DECENT AGREEMENT AMONG MODELS WITH NEXT UPPER LOW LIFTING A WARM
FRONT TOWARD AND POSSIBLY INTO SRN ZONES. NOTICED 00Z ECMWF AND
GFS WERE MORE PROGRESSIVE WITH THIS NEXT UPPER LOW/TROUGH AND IF
THIS TREND WOULD CONTINUE...POPS MAY NEED LOWERING/DROPPED IN WED
NGT/THU PD IN FUTURE FORECASTS. MADE LITTLE/NO TEMP CHANGES TO
MONDAY AND BEYOND.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
     088>090.

IA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR IAZ043-055-056-069.

&&

CHERMOK
Hazardous weather outlook, Apr 20, 5:00 PM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT FRI APR 20 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-211115-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE IN NORTHEAST NEBRASKA TONIGHT
AND EARLY SATURDAY...AS THUNDERSTORMS FROM FARTHER WEST MOVE
TOWARD THE AREA.  INSTABILITY WILL BE FAIRLY WEAK...AND SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS A GOOD CHANCE FOR THUNDERSTORMS FROM LATE SATURDAY NIGHT
INTO SUNDAY EVENING.  WARM AND MOIST AIR IN THE REGION WILL
INTERACT WITH A COLD FRONT AND A STRONG UPPER LEVEL DISTURBANCE.
SEVERE STORMS WILL BE POSSIBLE DURING THIS PERIOD...MAINLY
ON SUNDAY.  LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...BUT ISOLATED TORNADOES WILL BE POSSIBLE IF MINI
SUPERCELLS DEVELOP.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY
NIGHT. LOW PRESSURE DEVELOPING IN THE SOUTHERN PLAINS IS FORECAST
TO BRING MOIST UNSTABLE AIR NORTH INTO THE CENTRAL PLAINS. SEVERE
THUNDERSTORMS COULD DEVELOP...DEPENDING ON THE TIMING AND TRACK
OF THE LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SATURDAY.

POLLACK

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.